News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: diarea,cramping adominal,coughing up phelgm


 londoncanada - Wed Sep 10, 2008 9:49 am

for more then 4 weeks now I have at least 5+ bowel movements a day constant stomach cramps and coughing up a lot of phelgm frequent headaches and stiffness in jaw as well constant sweating while I sleep any ideas what this might be or suggestions as to what type of assessment I should seek I am in london canada.
 John Kenyon, CNA - Sat Sep 13, 2008 8:09 pm

User avatar Hello -

It would seem, at least on its face, a strange combination of symptoms and it may be that more than one thing is going on, but I have a suspicion the lower GI symptoms could be caused by something as simple as an upper respiratory infection and/or allergic reaction. Your mention of coughing up phlegm suggests you may have chronic post-nasal drip (PND) which can, in some situations, cause pretty severe stomach upset including lower GI irritation with the sort of symptoms you describe. You will need to find either a good internist who can connect these dots or else arrange for consults with both a generalist and a gastroenterologist (the latter in the event that resolution of the apparent upper respiratory problem doesn't cure the diarrhea and cramping). You could very easily have a respiratory infection/allergy plus something entirely different going on in your GI tract, but it could also be a cascade effect.

I hope you are able to find the appropriate medical provider to help you get this resolved. Please let us know how things turn out, and keep us updated as well. Also, if there are any other factors you may have forgotten to include in this post, by all means send them along too. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here